Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Paducah, KY
NWS Paducah, KY issued this special weather statement at Oct 15, 2021, 3:38 PM CDT for Christian County, Kentucky. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 15, 2021, 3:38 PM CDT (20:38 UTC)
- Expired
- Oct 15, 2021, 4:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Paducah, KY
- Hail
- 0.00 in
- Wind
- 40
County Christian County, KY
The radar
The Ft Campbell radar (KHPX), 45 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 15, 4:06 PM CDT | TSTM WND DMG | 4 W Hopkinsville, KY | TREES DOWN AT HIGHWAY 272 AND PETSCH LANE. |
| Oct 15, 4:07 PM CDT | TSTM WND DMG | 5 Nw Hopkinsville, KY | TREES DOWN AT THE 5 MILE MARKER OF PRINCETON RD. |
| Oct 15, 4:08 PM CDT | TSTM WND DMG | Hopkinsville, KY | TREES DOWN AROUND THE 2500 BLOCK OF COX MILL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
139
WWUS83 KPAH 152038
SPSPAH
Special Weather Statement
National Weather Service Paducah KY
338 PM CDT Fri Oct 15 2021
KYZ012-017-152130-
Christian KY-Trigg KY-
338 PM CDT Fri Oct 15 2021
...Strong thunderstorms will impact portions of western Christian and
eastern Trigg Counties through 430 PM CDT...
At 338 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cobb to near Cadiz to 11 miles north of
Paris Landing State Park. Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Cadiz around 345 PM CDT.
Other locations in the path of these storms include Crofton and
Hopkinsville.
This includes the following highways...
Interstate 24 in Kentucky between Mile Markers 63 and 80.
Pennyrile Parkway between Mile Markers 4 and 5, and between Mile
Markers 9 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3666 8785 3667 8786 3668 8802 3677 8796
3678 8782 3700 8774 3708 8737 3664 8756
3663 8785
TIME...MOT...LOC 2038Z 257DEG 32KT 3700 8785 3686 8789 3660 8803
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
SMITHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Oct 15, 3:28 PM CDT, 10 minutes earlier.
Area forecast discussion, Oct 15, 3:28 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Paducah KY 328 PM CDT Fri Oct 15 2021 .SHORT TERM...(Tonight through Sunday night) Issued at 328 PM CDT Fri Oct 15 2021 Scattered thunderstorms are expected to continue to develop and stream eastward across west Kentucky into the early evening. Effective shear of 40-50kts along with 500-1000J/kg of MLCAPE are apparently sufficient to support a few mini-supercells with a damaging wind and tornado threat. The HRRR continues to develop convection from central Arkansas northeastward into the Purchase Area around 00Z right as the real cold front arrives there. The 12Z HREF hit that area with its best updraft helicities, which would support more rotating storms with a damaging wind and tornado threat. The bottom line is that we will not likely not be able to cancel any portion of the watch before its expiration at 8 PM. While all of this is going on, forcing with the approaching upper trough will result in widespread showers and possibly a few rumbles of thunder over most of the region into the evening hours. The precipitation is expected to move out of the area by around 06Z and skies over the entire should be clear by 12Z Saturday. The other story is the gusty northwest winds expected this evening behind the cold front. The stronger gradient should begin to impact the northwest portions of the area around 23Z and the spread eastward over the next few hours. There will be a 3 to 4 hour period of 20-30kts gusts with sustained winds 15-20kts. It will not be a pleasant evening for outdoor activities, especially in the east. Surface high pressure will settle to our southwest late Saturday and the pressure gradient will be weak enough that much of the area will see calm winds Saturday night. With dewpoints expected to be in the upper 30s areawide, some patchy frost cannot be ruled out, especially in the sheltered valleys in southeast Missouri. Our forecast lows may not be cool enough. Saturday's highs will be in the middle to upper 60s or several degrees below normal despite full sunshine. The airmass will modify a bit Sunday and that will lead to a slight warming trend in both highs and lows. .LONG TERM...(Monday through Friday) Issued at 328 PM CDT Fri Oct 15 2021 By Mon, the PAH forecast area will be under ridging aloft and high surface pressure, providing mostly clear and dry conditions. The surface high will continue to move slowly eastward with time as the ridge is slowly replaced by cyclonic flow to the southeast of a Midwest cyclone. The medium range models continued to indicate limited moisture return by Wed ahead of a cold front due to southwesterly to west-southwesterly low level winds. However, there should be enough moisture/lift for some scattered to isolated development of shower activity mainly Wed night with the slightest chance of a lightning strike. The National Blend of Models kept chance PoPs mainly in the eastern half of the region for Thu afternoon as the cold front continues to move through west-to-east. Thu night and Fri look dry and a bit cooler. For most of the extended forecast period, expect somewhat above average temps for this time of year, with highs in the 70s except upper 60s Fri (Day 7). Lows will be in the 40s and 50s. && .AVIATION... Issued at 1254 PM CDT Fri Oct 15 2021 Scattered showers and isolated thunderstorms are expected to increase in coverage over the region through the afternoon. TSRA will likely be limited to the KPAH TAF near the cold front around 00Z. A brief period of IFR or MVFR ceilings are expected just behind the front, with rapid clearing expected late evening into the overnight hours. Northwest winds will increase significantly behind the front with sustained winds 15-20kts and gusts 20-30kts. Winds will diminish a bit overnight and then pick back up with mixing Saturday morning. Gusts Saturday will be up to around 20kts. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...DRS LONG TERM...DB AVIATION...DRS
Hazardous weather outlook, Oct 15, 3:10 PM CDT, 28 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 310 PM CDT Fri Oct 15 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-161000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 310 PM CDT Fri Oct 15 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will primarily impact the Missouri Bootheel and west Kentucky this afternoon into the early evening. A few severe storms with a damaging wind threat will be possible mainly from the Bootheel through the Purchase Area. An isolated tornado cannot be ruled out in that area. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for late this afternoon and early evening over the Missouri Bootheel and the Purchase Area of west Kentucky. DRS
In the hours before
Special weather statement, Oct 15, 2:06 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Paducah KY
206 PM CDT Fri Oct 15 2021
KYZ006-151930-
Graves KY-
206 PM CDT Fri Oct 15 2021
...Strong thunderstorms will impact portions of northern Graves
County through 230 PM CDT...
At 205 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lovelaceville to 10 miles northwest of
Mayfield to near Fulgham. Movement was east at 40 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Mayfield around 225 PM CDT.
This includes Interstate 69 in Kentucky between Mile Markers 19 and
33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
western Kentucky.
&&
LAT...LON 3670 8882 3677 8882 3677 8881 3694 8881
3694 8849 3670 8849
TIME...MOT...LOC 1905Z 262DEG 35KT 3690 8881 3682 8879 3670 8884
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SMITHLocal storm report, Oct 15, 2:39 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
239 PM CDT FRI OCT 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM TSTM WND GST 1 N MAYFIELD 36.75N 88.65W
10/15/2021 E0 MPH GRAVES KY TRAINED SPOTTER
50 TO 55 MPH WIND GUSTS.
&&
DBLocal storm report, Oct 15, 2:45 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
245 PM CDT FRI OCT 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM TSTM WND GST 1 N MAYFIELD 36.75N 88.65W
10/15/2021 E55.00 MPH GRAVES KY TRAINED SPOTTER
50 TO 55 MPH WIND GUSTS.
&&
DBSpecial weather statement, Oct 15, 2:56 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Paducah KY
256 PM CDT Fri Oct 15 2021
KYZ009-152045-
Calloway KY-
256 PM CDT Fri Oct 15 2021
...Strong thunderstorms will impact portions of Calloway County
through 345 PM CDT...
At 255 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Murray to 6 miles east of
Lynnville. Movement was east at 35 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Murray around 305 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
If on or near Kentucky Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
western Kentucky.
&&
LAT...LON 3652 8849 3672 8844 3674 8811 3670 8808
3656 8803 3654 8803 3650 8805 3650 8830
TIME...MOT...LOC 1955Z 263DEG 31KT 3667 8842 3654 8845
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SMITHSpecial weather statement, Oct 15, 3:09 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Paducah KY
309 PM CDT Fri Oct 15 2021
KYZ011>013-152045-
Lyon KY-Caldwell KY-Trigg KY-
309 PM CDT Fri Oct 15 2021
...Strong thunderstorms will impact portions of south central
Caldwell, central Trigg and southern Lyon Counties through 345 PM
CDT...
At 308 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Eddyville to 7 miles
northwest of Land Between The Lakes Area to 10 miles southeast of
Benton. Movement was east at 35 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Land Between The Lakes Area around 320 PM CDT.
Other locations in the path of these storms include Canton, Cadiz and
Cobb.
This includes Interstate 24 in Kentucky between Mile Markers 54 and
62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
If on or near Kentucky or Barkley Lakes, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
western Kentucky.
&&
LAT...LON 3678 8812 3681 8813 3686 8815 3691 8818
3693 8819 3694 8818 3700 8779 3700 8773
3678 8783 3676 8811
TIME...MOT...LOC 2008Z 258DEG 31KT 3696 8814 3691 8814 3674 8823
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SMITHSpecial weather statement, Oct 15, 3:38 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
338 PM CDT Fri Oct 15 2021
KYZ012-017-152130-
Christian KY-Trigg KY-
338 PM CDT Fri Oct 15 2021
...Strong thunderstorms will impact portions of western Christian and
eastern Trigg Counties through 430 PM CDT...
At 338 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cobb to near Cadiz to 11 miles north of
Paris Landing State Park. Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Cadiz around 345 PM CDT.
Other locations in the path of these storms include Crofton and
Hopkinsville.
This includes the following highways...
Interstate 24 in Kentucky between Mile Markers 63 and 80.
Pennyrile Parkway between Mile Markers 4 and 5, and between Mile
Markers 9 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3666 8785 3667 8786 3668 8802 3677 8796
3678 8782 3700 8774 3708 8737 3664 8756
3663 8785
TIME...MOT...LOC 2038Z 257DEG 32KT 3700 8785 3686 8789 3660 8803
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SMITHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 1:44 PM CDT | Special Weather Statement | PAH | Fulton | 46 min |
| Oct 15, 2:06 PM CDT | Special Weather Statement | PAH | Graves | 24 min |
| Oct 15, 2:28 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 17 min |
| Oct 15, 2:33 PM CDT | Tornado Warning | PAH | Graves | 12 min |
| Oct 15, 2:49 PM CDT | Severe Thunderstorm Warning | PAH | Marshall | 31 min |
| Oct 15, 2:56 PM CDT | Special Weather Statement | PAH | Calloway | 49 min |
| Oct 15, 3:09 PM CDT | Special Weather Statement | PAH | Trigg | 36 min |
| Oct 15, 3:47 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 43 min |
| Oct 15, 4:31 PM CDT | Special Weather Statement | PAH | Todd | 29 min |
| Oct 15, 5:55 PM CDT | Special Weather Statement | PAH | Ballard | 65 min |
| Oct 15, 6:07 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, McCracken | 18 min |
| Oct 15, 5:47 PM CDT | Special Weather Statement | PAH | Franklin, Hamilton | 28 min |
| Oct 15, 6:47 PM CDT | Special Weather Statement | PAH | Wabash | 43 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.